Back to Ask the Diabetes Team Ask the Diabetes Team

From Athens, Attika, Greece:

Prior to being diagnosed with diabetes, my son had hyperthyroidism for about eight years and has been on medication, but nine months after the diabetes was diagnosed, the hyperthyroidism suddenly changed to hypothyroidism and has made a complete mess of the insulin injection schedule, dosage, etc. Its been about one month now that we are unable to control his blood glucose levels despite the efforts of diabetes specialists here. What can we do? In our desperation we are thinking of taking him to a specialised diabetes center abroad (U.S, U.K., etc). Is it a good idea? Where can we search for such centers?


It is not unusual to go from hyperthyroidism to hypothyroidism and we know that both thyroid and diabetes are autoimmune disorders -- and can frequently co-exist. If he is hypothyroid now, it should be very easy to provide synthetic thyroid hormone treatment and balance him out within a few weeks. It should also be easy to control his diabetes once his thyroid system is re-balanced.


Original posting 30 Mar 2003
Posted to Daily Care and Thyroid


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.